I am MISERABLE!

OK – if you can’t deal with TMI then stop reading now. You have been warned.

I am fucking miserable these days. I am severely constipated. Victoza (my new insulin resistance drug) had some not so lovely gastric side effects. One of them is gas and bloating plus rumbling in the intestines. Sadly it is not resulting in a bowel movement. The extra pain is a lot to take. My GI doctor does not want me to take stuff like Senokot because it is a ‘stimulant’ laxative. However, when I take the non-stimulant laxative, I end up throwing it up.  I am also stressed to the max these days. I have had deadline after deadline plus a bunch of extra stuff piled on to my plate.

I am so stressed, I had three anxiety attacks today. I talked myself out of one but lost on the other two. I am so anxious, I have been grinding my teeth and now some of them hurt. My jaw is aching and my shoulders are screaming. I am also exhausted. My workload shows no signs of slowing down and I desperately need a break. I am hoping to take the week of Good Friday off so I can get some much-needed rest. I will forget the relaxation part and just focus on the rest.

I am also having trouble eating. Nothing much appeals to me and I can only eat small amounts. I have been finding meat particularly difficult to get down which is not good for my hemoglobin level. The only thing that is working well for me are Deb’s poppy seed bagels – thankfully for that!

There are some good things going on at home which is a good thing. It makes everything else I have to deal with much easier. Thanks Babe, I love you.

Advertisements
Published in: on April 6, 2011 at 8:59 pm  Comments (3)  
Tags: ,

Victoza!!!!

After 2.5 weeks on Victoza, I have lost 12 pounds. I think that is pretty significant. I am not up to the full dose yet – one more step to go. I am really hoping that this drug will fix my severe insulin resistance. I have to say that some of the gastric side effects have been pretty bad. I am finding I am able to eat even less than I was before. I have very little appetite most of the time. At one point, I was both hungry and sick to my stomach. The late night diarrhea has abated at this point. I will go back to my doctor next week and see if I can go up to the highest dose. I am so hoping that this medication is the answer for me. Reducing the amount of insulin in my bloodstream and allowing me to lose weight will improve my overall level of health. I am sure this will also help with my ulcerative colitis.

Published in: on March 30, 2011 at 7:00 pm  Comments (2)  
Tags: ,

W00t

Well, my hemoglobin has risen to an amazing 131! My white blood cell counts were also higher. It may mean that the Imuran is not working as well. It may also be that I am a little healthier with some of the insulin reduced in my blood stream. I have to say that the Victoza side effects are quite strong. It has pretty much killed my appetite. This afternoon I was both nauseous and hungry. I am a little leery about going up to the full dose but I think it will be necessary in order to reduce my insulin levels.

I am working from home for the next 2 days so that will be great so that I can catch up on a bit of rest and get a lot of work done. Once I get out from underneath a big looming deadline I will be far less stressed. Hopefully I can get it all done over the next 2 days.

Published in: on March 28, 2011 at 9:36 pm  Comments (2)  
Tags: ,